Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On quasiconformal self-mappings of the unit disk satisfying Poisson's equation


Authors: David Kalaj and Miroslav Pavlović
Journal: Trans. Amer. Math. Soc. 363 (2011), 4043-4061
MSC (2010): Primary 30C62
DOI: https://doi.org/10.1090/S0002-9947-2011-05081-6
Published electronically: March 23, 2011
MathSciNet review: 2792979
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{QC}(K,g)$ be a family of $ K$-quasiconformal mappings of the open unit disk onto itself satisfying the PDE $ \Delta w =g$, $ g\in C(\overline{\mathbb{U}})$, $ w(0)=0$. It is proved that $ \mathcal{QC}(K,g)$ is a uniformly Lipschitz family. Moreover, if $ \vert g\vert _\infty$ is small enough, then the family is uniformly bi-Lipschitz. The estimations are asymptotically sharp as $ K \to 1$ and $ \vert g\vert _\infty\to 0$, so $ w\in \mathcal{QC}(K,g)$ behaves almost like a rotation for sufficiently small $ K$ and $ \vert g\vert _\infty$.


References [Enhancements On Off] (What's this?)

  • 1. L. V. Ahlfors, Lectures on quasiconformal mappings, Manuscript prepared with the assistance of Clifford J. Earle, Jr., Van Nostrand Mathematical Studies, No. 10, D. Van Nostrand Co., Inc., Toronto, Ont.-New York-London, 1966. MR 2241787 (2009d:30001)
  • 2. G. D. Anderson and M. K. Vamanamurthy, Hölder continuity of quasiconformal mappings of the unit ball, Proc. Amer. Math. Soc. 104 (1988), no. 1, 227-230. MR 958072 (89k:30017)
  • 3. S. Axler, P. Bourdon, and W. Ramey, Harmonic function theory, Graduate Texts in Mathematics, vol. 137, Springer-Verlag, New York, 1992. MR 1184139 (93f:31001)
  • 4. G. Choquet, Sur un type de transformation analytique généralisant la représentation conforme et définie au moyen de fonctions harmoniques, Bull. Sci. Math. (2) 69 (1945), 156-165. MR 0016973 (8:93a)
  • 5. R. Fehlmann and M. Vuorinen, Mori's theorem for $ n$-dimensional quasiconformal mappings, Ann. Acad. Sci. Fenn. Ser. A I Math. 13 (1988), no. 1, 111-124. MR 975570 (90a:30060)
  • 6. P. R. Halmos, Measure Theory, D. Van Nostrand Company, Inc., New York, N. Y., 1950. MR 0033869 (11:504d)
  • 7. J. Heinonen, Lectures on Lipschitz analysis, Report. University of Jyväskylä Department of Mathematics and Statistics, vol. 100, University of Jyväskylä, Jyväskylä, 2005. MR 2177410 (2006k:49111)
  • 8. E. Heinz, On one-to-one harmonic mappings, Pacific J. Math. 9 (1959), 101-105. MR 0104933 (21:3683)
  • 9. Lars Hörmander, Notions of convexity, Progress in Mathematics, vol. 127, Birkhäuser Boston Inc., Boston, MA, 1994. MR 1301332 (95k:00002)
  • 10. D. Kalaj, Quasiconformal and harmonic mappings between Jordan domains, Math. Z. 260 (2008), No. 2, 237-252. MR 2429610 (2009e:30038)
  • 11. -, On harmonic quasiconformal self-mappings of the unit ball, Ann. Acad. Sci. Fenn. Math. 33 (2008), no. 1, 261-271. MR 2386850 (2008m:30024)
  • 12. D. Kalaj and M. Mateljević, Inner estimate and quasiconformal harmonic maps between smooth domains, J. Anal. Math. 100 (2006), 117-132. MR 2303306 (2008b:30033)
  • 13. -, On certain nonlinear elliptic PDE and quasiconfomal mapps between Euclidean surfaces, Potential Analysis 34 (2011), no. 1, 13-22.
  • 14. D. Kalaj and M. Pavlović, Boundary correspondence under quasiconformal harmonic diffeomorphisms of a half-plane, Ann. Acad. Sci. Fenn. 30, No.1, (2005) 159-165. MR 2140304 (2006i:30027)
  • 15. H. Kneser: Lösung der Aufgabe 41, Jahresber. Deutsch. Math.-Verein. 35 (1926), 123-124.
  • 16. M. Knežević and M. Mateljević, On the quasi-isometries of harmonic quasiconformal mappings, J. Math. Anal. Appl. 334 (2007), no. 1, 404-413. MR 2332565 (2008e:30025)
  • 17. O. Martio, On harmonic quasiconformal mappings, Ann. Acad. Sci. Fenn. Ser. A I No. 425 (1968), 3-10. MR 0236382 (38:4678)
  • 18. M. Mateljević and M. Vuorinen, On harmonic quasiconformal quasi-isometries, J. Inequal. Appl. 2010, Art. ID 178732. MR 2665497
  • 19. A. Mori, On an absolute constant in the theory of quasi-conformal mappings, J. Math. Soc. Japan 8 (1956), 156-166. MR 0079091 (18:27e)
  • 20. D. Partyka and K. Sakan, On bi-Lipschitz type inequalities for quasiconformal harmonic mappings, Ann. Acad. Sci. Fenn. Math. 32 (2007), no. 2, 579-594. MR 2337496 (2008m:30021)
  • 21. M. Pavlović, Boundary correspondence under harmonic quasiconformal homeomorphisms of the unit disk, Ann. Acad. Sci. Fenn. Math. 27 (2002), no. 2, 365-372. MR 1922194 (2003g:30030)
  • 22. Songliang Qiu, On Mori's theorem in quasiconformal theory, Acta Math. Sinica (N.S.) 13 (1997), no. 1, 35-44, A Chinese summary appears in Acta Math. Sinica 40 (1997), no. 2, 319. MR 1465533 (99a:30026)
  • 23. T. Radó, Aufgabe 41. (Gestellt in Jahresbericht D. M. V. 35, 49) Lösung von H. Kneser, Jahresbericht D. M. V. 35, 123-124 ((1926)) (German).
  • 24. W. Rudin, Real and complex analysis. Third edition. McGraw-Hill Book Co., New York, 1987. xiv+416 pp. MR 924157 (88k:00002)
  • 25. E. Talvila, Necessary and sufficient conditions for differentiating under the integral sign, Amer. Math. Monthly 108 (2001), no. 6, 544-548. MR 1840661 (2002e:26006)
  • 26. Luen-Fai Tam and Tom Y.-H. Wan, Harmonic diffeomorphisms into Cartan-Hadamard surfaces with prescribed Hopf differentials, Comm. Anal. Geom. 2 (1994), no. 4, 593-625. MR 1336897 (96m:58057)
  • 27. -, Quasi-conformal harmonic diffeomorphism and the universal Teichmüller space, J. Differential Geom. 42 (1995), no. 2, 368-410. MR 1366549 (96j:32024)
  • 28. -, On quasiconformal harmonic maps, Pacific J. Math. 182 (1998), no. 2, 359-383. MR 1609587 (99b:58066)
  • 29. V. S. Vladimirov, Equations of mathematical physics, ``Mir'', Moscow, 1984, Translated from the Russian by Eugene Yankovsky [E. Yankovskiĭ]. MR 1018346 (90k:00011)
  • 30. Tom Y.-H. Wan, Constant mean curvature surface, harmonic maps, and universal Teichmüller space, J. Differential Geom. 35 (1992), no. 3, 643-657. MR 1163452 (94a:58053)
  • 31. L. Zhong and C. Guizhen: A note on Mori's theorem of $ K$-quasiconformal mappings. Acta Math. Sinica (N.S.) 9 (1993), no. 1, 55-62. MR 1235641 (95f:30029)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 30C62

Retrieve articles in all journals with MSC (2010): 30C62


Additional Information

David Kalaj
Affiliation: Faculty of Natural Sciences and Mathematics, University of Montenegro, Cetinjski put b.b. 81000 Podgorica, Montenegro
Email: davidkalaj@gmail.com

Miroslav Pavlović
Affiliation: Faculty of Mathematics, University of Belgrade, Studentski trg 16, 11000 Belgrade, Serbia
Email: pavlovic@matf.bg.ac.rs

DOI: https://doi.org/10.1090/S0002-9947-2011-05081-6
Keywords: Quasiconformal harmonic maps, Lipschitz condition
Received by editor(s): May 7, 2008
Received by editor(s) in revised form: April 12, 2009
Published electronically: March 23, 2011
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society